MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Catalog Number PXB35-07-27-080
Medical Device Problem Codes Unintended Ejection (1234); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 12/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician attempted to use a visipro with a non-medtronic 6fr sheath and a 0.035 guidewire to treat a plaque lesion with 90% stenosis in the left proximal renal artery.The artery diameter was 7mm and the vessel presented moderate tortuosity.Ifu was followed and the device was prepped with no issues.It was reported that the physician encountered difficulty when attempting to cross the stenosis.Plain old balloon angioplasty (poba) was used to pre-dilate the vessel.On the second attempt, the stent could not make the 90 degree turn and the catheter was removed.Another 6x17 stent was used and during insertion a shadow was noted on the guidewire.The previously used stent catheter was checked and the stent was missing.In the process of pulling the wire back, the stent came off the wire and was free floating in the aorta.An amplatz snare was inserted and removed the stent in its entirety.The procedure was not completed.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection: the visipro that showed no stent loaded was inspected.Traces of dried blood was observed on the outside of the balloon.It could not be determined if the balloon was inflated previously.Indentation to the balloon material was observed where the distal and proximal end of the stent were loaded.No damage to the visi-pro catheter was observed.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8178526
Report Number2183870-2018-00581
Device Sequence Number1921069
Product Code NIO
UDI-Device Identifier00643169787773
UDI-Public00643169787773
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2021
Device Catalogue NumberPXB35-07-27-080
Device Lot NumberA739616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;